| Model Number |
NM-401L-0423 |
| Medical Device Problem Codes |
Mechanical Problem (1384); Failure to Infuse (2340)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/05/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Initial reporter name and address:(b)(6).Evaluation and inspection of the device noted the tube sheath was kinked however, during testing, fluid can be injected (not blocked).Needle cannot extend but can inject fluid.Additionally, fluid can be injected when needle in retract position.No buckling of the needle was observed.The dhrs (device history records) have been reviewed.No abnormalities were detected in the device history record with the lot number for the following inspection items, which related to the reported phenomenon.The record review includes the following.-process inspection sheet -quality inspection sheet -nonconforming product report instruction for use (ifu) : the instruction manual contains the following descriptions, and it warns against this event.(gk6631 rev.11) ·straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.·operate the slider slowly, otherwise the tube could buckle.·when inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.·insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.·stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.The exact cause of the reported phenomenon could not be conclusively identified.Regarding the kinked tube, a bending force might have been applied to the tube when the device was inserted into the endoscope, removed from the sterile package or during pre-inspection.This might have caused the tube kinked.Although the exact root cause of this event could not be determined, we will continue to monitor trends and take appropriate actions as necessary.Olympus will continue to monitor complaints for this device.
Event or Problem Description
It was reported at preparation for use (before procedure) for a therapeutic gastric ulcer case, the nurse inspected the injector and used the adrenaline solution to test the injection and found no problem.However, during the procedure, when the injector (with needle out) was inside the scope, the nurse injects the adrenaline solution and the solution got stuck and cannot flow through the lumen despite trying for many times.The nurse tried to examine and test the injector after taking it out from the scope, however, the same issue transpired.A second injector (nm-401l-0423 lot# 21k) was opened and used to continue the procedure but the same issue occurred.The intended procedure was completed by using another similar injection needle (injector (nm-401l-0423 with lot number not provided ) and the patient was reported to be in good status.There was no patient harm, no user injury reported due to the event.This event includes two (2) reports: ( 2 failed injector same model with different lot number ).Report with patient identifier (b)(6) ( model nm-401l-0423, lot # 0zk )- first injector.Report with patient identifier (b)(6) ( model nm-401l-0423, lot # 21k ) - second injector.This report is for report with patient identifier (b)(6) ( model nm-401l-0423, lot # 0zk ).
Additional Manufacturer Narrative
This report is being supplemented to provide a correction to section d4.Section d4 was updated with information that was inadvertently omitted from the initial report.